I have CRPS or RSD for 6 1/2 years and have been on 75mcg fentanyl for 6years. I recently tapered off fentanyl due to losing weight and it wasn't absorbing correctly so I was having bad side effects. I've been completely off for 3 days and can not stand the pain in my bones at night(completely different from RSD pain). How long will this last? I am taking Norco 10/325 (at least 10/day) also doctor prescribed Zanaflex and Clonidine to help with withdrawl, but this bone pain is so bad and my body twitches. It is worst at night. Any suggestions would be greatly appreciated. I need to sleep, I have 4 kids and am exhausted. If I knew everyday would be like this, I don't think I'd have strength to live. RSD pain is awful but this is like scratching nails down chalkboard but feeling deep in bones. Any suggestions appreciated. I've never posted on a board before but can't sleep, so why not. I'm a very strongwilled person and can handle most things. I've been on a ton of medications over years and even tried a ketamine infusion of 200mg/hr a few months ago(that was awful and didn't work), but never have I felt like this. I think part exhaustion and mostly crazy weird pain without being able to control twitches. Thanks for any nice advice.
night time pain especially due to reflex sympathetic dystrophy can be quite painful.
Talk to your doctor immediately, explain your symptoms and perhaps another medication might help decrease or stop your bone pain.
You also need to be checked to make sure your pain pain is not being caused by some other disease process
Madhup Joshi, MD
3 weeks ago I decided to stop using fentanal. I wore a 100 and have been using these patches for a little over 8 yrs now, my body was becoming tolerant at an increasing rate and wasn't as effective as it once was. I also take 10mg of hydrocodone 2 every 6hrs in all ive been using controlled meds for 12 yrs, the patch is used for chronic pain, but it does lose its effectiveness over time. I stopped using all narcotics for a month, then began the hydrocodone at my usual dosage. withdrawing from fentanal after this dosage and timeframe was one of the hardest things I have done and am still doing, it takes time, the physical symtoms for me lasted 12 days, I am currently still effected by the emotional attachment and unfoutunatly the effects of these symtoms depending on the person can last from several months or years, and sometimes it will be with you for life.
theres nothing you can use short of illegal substances to ease these side effects. it does get better, at least you have hydrocodone while you detox, this will quite things down a little, I didn't sleep more than an hour for almost 2 weeks, I took up to 6 hot showers a day, and it helped. make sure that you drink lots of fluids, and make yourself eat, you will feel better, don't just lay around not eating or drinking, you will feel worse. a heating pad at night is helpful I used my awake time for mild excersice, and when you do this, it quites your restless legs. any stimulant like red bull and lots of coffee will mildly help with the severe exhaustion you are feeling, my best advice, make yourself do everything you don't want to. I was in agony and someone gave me the advice im giving you, it will get better and that's the truth, learn from this, as I have, unfourtunatly I am physically disabled as a result of my last tour in Iraq and my body is for the most part destroyed, and experiences constant severe pain. but in the case of fentanal patches, I would rather experience the feeling I have not wearing them, and in time you will too. I don't enjoy the nauseating pain, but the clarity and sense of emotions is worth what your experiencing now, our bodies were never meant to sustain or tolerate these types of substances. soon you will feel happy, sleepy, content, and in time you will see that this ordeal is both incredibly hard, and painfull, but also completely worth it, and every day it will get easier, you will begin to sense suppressed emotions like, motivation, drive, being ourselves is the greatest feeling, good luck, I hope this has helped you, and in the future offer anything ive said that helped you in this time, to someone else that will be starting down this road.
Thank you both for your answer. My bones still hurt but I have found heating pads at night help to at least let me sleep. It's sickening to have chronic pain and to take drugs for drugs and then more drugs for those side effects. I hope and pray that with all medical advances they find a cure for nerve pain.
The last person gave you good advice. I'm almost to week six of Fentanyl withdrawals. It has been a long painful process but well worth everything. The clarity of mind is amazing. I also experienced something like brain zaps. Bone pain. RLS. Now it feels like bugs are crawling on my hands, arms, legs and feet and biting sometimes. It's the nerves coming back to life. My teeth rotted and now I'm left needing a lot of root canals, crowns, etc. The bones in my feet shift without me moving them. My teeth even ache. I had no idea that my pain would get worse on Fentanyl but it did. I'm coming off of 100mcg after five yrs. I'm far enough along to say that my pain is now much less than when I was taking a handful of Lortab 10 and Fentanyl. It's still painful and I too deal with chronic pain so my heart goes out to you. I wish I had known that I would have to come of Fentanyl before the Dr. ever put me on it.
I had no idea the withdrawals would be so horrendous as I've come off a lot of different meds but this is the worst! I truly hope you are doing well at this point and hanging tuff with it! It will be worth it!!
- Fentanyl Information for Consumers
- Fentanyl Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fentanyl (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Nov 2009 • 4 answers
Posted 17 Jan 2012 • 3 answers
Reflex Sympathetic Dystrophy Syndrome - hi , I need anybodys help, I hurt so bad, anyone have advice
Posted 13 May 2012 • 3 answers
Reflex Sympathetic Dystrophy Syndrome - Did anyone see Dr OZ with Paula Abdul talking about RDS for?
Posted 24 May 2012 • 8 answers
Posted 28 Dec 2016 • 0 answers